It is currently Sat Nov 18, 2017 11:14 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Sat Dec 17, 2016 1:29 pm 
Offline
New Poster
New Poster

Joined: Sat Dec 17, 2016 10:17 am
Posts: 2
Good morning everyone - this is my first post, and I am so grateful I found this site!

Let me start by apologizing if my post is too long or just runs on, but I want to explain my backstory AND I'm a bit nervous with all that my mind/body is experiencing at the moment!

I have been on various opioids that I've been prescribed through a pain clinic for the last four years due to extreme neck pain from a car accident. I have been on Tylenol 3, percocet, vicodin, and most recently for the past almost two years, Morphine. I had three vertebrae fused together right before I started the morphine since that was the only drug that seemed to work at that point as my body had gotten so used to everything else. I was up to 5-6 morphine tablets per day, 15mg each. Now, after getting to a more tolerable level of pain, I decided I was tired of being on morphine as not only does it not work anymore because I'm used to it, but I never liked taking pills anyway until I was left with no choice due to the ungodly pain.

This brings me to my Suboxone question (finally!). I had my initial dose in the clinic this past Thursday, and they gave me a 8/2 sublingual strip. That evening, the doctor told me to take an additional half strip of the 8/2, and then take three half strips (one half every 8 hours) on day 2 (which was yesterday). Since the initial dose, I've had a whopper of a headache. I'm seeing that I might be able to help that by spitting out the orangey sea of saliva after a strip fully dissolves (which I will definitely try!). However after reading through this site more, I'm wondering if I'm on too high of a dose (total of 12mg/day)? And if my dose was reduced, would the killer headache subside? I do have a followup appointment next Thursday where I will talk with the doctor, but he is really passive and never really wants to make a decision (I have had to ask him several times if I can stop my meds and try Suboxone) so I thought posting here may bring me better luck/advice! I dont know much about Suboxone other than what I've learned the last three days, but to me it sounds like my dose is higher than a lot of others, and I'm trying to figure out why that may be, if it is necessary, and if I can somehow also fix this massive headache to boot!!

Thank you in advance for any thoughts, comments, or help! I'm really scared of withdrawal symptoms, but at the same time don't want to shoot myself in the foot by taking too much of a drug that is supposed to help me get off of morphine successfully!!

Stay safe!


Top
 Profile  
 
PostPosted: Sat Dec 17, 2016 1:33 pm 
Offline
Long Time Member
Long Time Member

Joined: Sat Oct 29, 2016 9:34 pm
Posts: 614
I had a big habit....opium which as I understand it mostly morphine. After 12 years...boy they flew right by :)
I was getting next to nothing out of it. I don't think I'm too far outside the norm when I say that if by some miracle it remained as effective as when I started out, I'd happily spend the rest of my life on the stuff. During the first six months or so I was as happy as I've ever been in my life.

But I digress. Given the size of my tolerance, I was prescribed 24 mg, and as a matter of fact ended up taking 32 the first few days. It's been about 3 weeks now and I'm down to 16 mg, and planning to drop tp 12 then 8 if all goes smoothly in the next month or so. There's nothing wrong wth taking a larger dose, but there's a ceiling effect that kicks in around 8 mg I believe....meaning that beyond that there's less and less therapeutic effect.(If I'm wrong about that someone will i'm sure correct me).

When you're stable you can certainly discuss reducing your daily dose as per Jennifer's advice...

Good luck!


Top
 Profile  
 
PostPosted: Sat Dec 17, 2016 1:40 pm 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2468
Location: Tennessee
Kindascared......thank u ur awesome! So sorry about that! Quick repost though ;) I accidentally deleted the original posts by trying to move them and deleting the others in the other section..... thankfully everything is ok now, I panicked for a second there lol.

As my earlier post bk to u that got deleted said.....12mg isn't to high of a dose imo, especially for taking 15mg of morphine 5 to 6 times a day. I'd also think if u wanted to go down to 8mg, that would be a good dose too. I started out at 16mg and dropped to 12mg later on, I was pretty happy at that dose. For financial reasons I dropped to 8mg and that's where I'm still at today. If u think 12 is to high, talk to ur doctor about it. Also, a lot of ppl with pain issues split their doses throughout the day to help control their pain. Hopefully someone who knows more about that will be along to give ya advice on that.

The headaches are unfortunately a side effect for some ppl, I had them at first. I took ibuprofen and they eventually went away as I adjusted. I didn't know anything about the spitting out saliva bk then, I've heard it really helps though.

I'm really glad u found this forum and suboxone treatment, I think you'll be very happy u started it :)

_________________
Jennifer


Top
 Profile  
 
Our Sponsors
PostPosted: Sat Dec 17, 2016 6:43 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1551
I agree that your dose isn't all that high, and that the headaches should pass over the next few days. People sometimes jump to the thought that the headaches are from naloxone, or from an allergy to Suboxone Film, but those explanations are not likely accurate. The headache is probably from 'tolerance mismatch'-- i.e. your body needs to adjust to the maximal effect of buprenorphine, which usually pulls patients' tolerances lower after starting the medication.

The only problem from too high of a dose is the higher incidence of constipation. Understand that the bupfenorphine absorbed in the mouth enters to bloodstream, whereas any swallowed buprenorphine is metabolized to norbuprenorphine, which has agonist effects on the opioid receptors of the gut, slowing motility and increasing constipatione. Spitting out the salive might reduce constipating, at least from a theoretical standpoint.

Hang in there-- you'll feel much better in a day or two.


Top
 Profile  
 
PostPosted: Sat Dec 17, 2016 6:45 pm 
Offline
New Poster
New Poster

Joined: Sat Dec 17, 2016 10:17 am
Posts: 2
Thank you all so much for taking the time to reply. I feel better after the information you've provided, and I'm looking forward to feeling better soon! Have a great rest of the weekend!


Top
 Profile  
 
PostPosted: Sat Dec 17, 2016 9:05 pm 
Offline
Long Time Member
Long Time Member

Joined: Sat Oct 29, 2016 9:34 pm
Posts: 614
Dr. Junig writes that the main reason to want to cut daily dosage down below the ceiling effect is to make things easier if you need surgery. Also the expense. But assuming you're not struggling financially or for some reason think you're going to need surgery within the next few weeks, these shouldn't be huge concerns for a new patient I don't believe.

I mentioned I was taking 24 mg and have felt motivated to cut down because I didn't think I was gaining any therapeutic effect for the extra expense. Now having read Dr. J. on the subject I'm thinking cutting down to 8 mg's in the next week or two (from 16) shouldn't be that hard. And I can always take more if I have difficulty.

One word of caution, depending on your doctor, you could get in trouble for experimenting on your own. So probably best to discuss it first.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group